Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Feeling suffocation, tightness in stomach and breathing difficulty. Any effective cure?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 4544 Questions
my mother is having symptoms : severe tightness of the stomach, high area around rib cage....restricting her breathing..feeling suffocation...the symptoms come and go every hour or so...for the past 24 hours
Posted Fri, 5 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Grzegorz Stanko 12 minutes later

Thank you for the query.

Such symptoms can be caused by heart attack. Especially if she is diabetic for years. This might be urgent condition and needs immediate medical attention. That is why you should take your mother to ER and have heart ECG and heart enzymes checked.
Chest X-ray should be also done to rule out pneumothorax (especially if she smokes).

If ECG will be negative, she can start seeking other possible reasons. Gallstones, peptic ulcers, pancreas disease can be also the reasons. She should have abdominal ultrasound, blood work, liver tests performed and get scheduled for upper GI endoscopy.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor